zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Expansion in SL d (/q), q arbitrary. (English) Zbl 1247.20052
Let S be a fixed finite symmetric subset of SL d () that generates a Zariski-dense subgroup G. In the current paper it is shown that the Cayley graphs of π q (G) with respect to the generating set π q (S) form a family of expanders, where π q denotes the projection map from onto /q.
MSC:
20G40Linear algebraic groups over finite fields
20F05Generators, relations, and presentations of groups
05C25Graphs and abstract algebra
References:
[1]Abels, H., Margulis, G.A., Soifer, G.A.: Semigroups containing proximal linear maps. Isr. J. Math. 91, 1–30 (1995) · Zbl 0845.22004 · doi:10.1007/BF02761637
[2]Alon, N.: Eigenvalues and expanders. Combinatorica 6(2), 83–96 (1986) · Zbl 0661.05053 · doi:10.1007/BF02579166
[3]Alon, N., Milman, V.D.: λ 1, isoperimetric inequalities for graphs, and superconcentrators. J. Comb. Theory, Ser. B 38(1), 73–88 (1985) · Zbl 0549.05051 · doi:10.1016/0095-8956(85)90092-9
[4]Bourgain, J., Furman, A., Lindenstrauss, E., Mozes, S.: Stationary measures and equidistribution for orbits of non-abelian semigroups on the torus. J. Am. Math. Soc. 24(1), 231–280 (2011) · Zbl 1239.37005 · doi:10.1090/S0894-0347-2010-00674-1
[5]Bourgain, J., Gamburd, A.: Uniform expansion bounds for Cayley graphs of $mathit {SL}_{2}(mathbb{F}_{p})$ . Ann. Math. 167, 625–642 (2008) · Zbl 1216.20042 · doi:10.4007/annals.2008.167.625
[6]Bourgain, J., Gamburd, A.: Expansion and random walks in SL d (/p n ): I. J. Eur. Math. Soc. 10, 987–1011 (2008) · Zbl 1193.20059 · doi:10.4171/JEMS/137
[7]Bourgain, J., Gamburd, A.: Expansion and random walks in SL d (/p n ): II. With an appendix by J. Bourgain. J. Eur. Math. Soc. 11(5), 1057–1103 (2009) · Zbl 1193.20060 · doi:10.4171/JEMS/175
[8]Bourgain, J., Gamburd, A., Sarnak, P.: Affine linear sieve, expanders, and sum-product. Invent. Math. 179(3), 559–644 (2010) · Zbl 1239.11103 · doi:10.1007/s00222-009-0225-3
[9]Breuillard, E., Gamburd, A.: Strong uniform expansion in SL(2,p). Geom. Funct. Anal. 20(5), 1201–1209 (2010) · Zbl 1253.20051 · doi:10.1007/s00039-010-0094-3
[10]Breuillard, E., Green, B.J., Tao, T.C.: Approximate subgroups of linear groups. arXiv:1005.1881
[11]Breuillard, E., Green, B.J., Tao, T.C.: Suzuki groups as expanders. arXiv:1005.0782
[12]Breuillard, E., Green, B.J., Guralnick, R., Tao, T.C.: Expansion in finite simple groups of Lie type. In preparation
[13]Dinai, O.: Poly-log diameter bounds for some families of finite groups. Proc. Am. Math. Soc. 134(11), 3137–3142 (2006) · Zbl 1121.05058 · doi:10.1090/S0002-9939-06-08384-5
[14]Dodziuk, J.: Difference equations, isoperimetric inequality and transience of certain random walks. Trans. Am. Math. Soc. 284(2), 787–794 (1984) · doi:10.1090/S0002-9947-1984-0743744-X
[15]Gamburd, A., Shahshahani, M.: Uniform diameter bounds for some families of Cayley graphs. Int. Math. Res. Not. 71, 3813–3824 (2004) · Zbl 1066.05072 · doi:10.1155/S1073792804140579
[16]Goldsheid, I.Ya., Margulis, G.A.: Lyapunov exponents of a product of random matrices. Usp. Mat. Nauk 44(5), 13–60 (1989) (in Russian). Translation in Russ. Math. Surv. 44(5), 11–71 (1989)
[17]Gowers, W.T.: Quasirandom groups. Comb. Probab. Comput. 17, 363–387 (2008)
[18]Helfgott, H.A.: Growth and generation in SL 2(/p). Ann. Math. 167, 601–623 (2008) · Zbl 1213.20045 · doi:10.4007/annals.2008.167.601
[19]Helfgott, H.A.: Growth in SL 3(/p). arXiv:0807.2027
[20]Harris, M.E., Hering, C.: On the smallest degrees of projective representations of the groups PSL(n,q). Can. J. Math. 23, 90–102 (1971) · Zbl 0221.20009 · doi:10.4153/CJM-1971-010-1
[21]Hoory, S., Linial, N., Widgerson, A.: Expander graphs and their applications. Bull. Am. Math. Soc. 43(4), 439–561 (2006) · Zbl 1147.68608 · doi:10.1090/S0273-0979-06-01126-8
[22]Kesten, H.: Symmetric random walks on groups. Trans. Am. Math. Soc. 92, 336–354 (1959) · doi:10.1090/S0002-9947-1959-0109367-6
[23]Lang, S.: Algebra. Graduate Texts in Mathematics, vol. 211. Springer, New York (2002)
[24]Long, D.D., Lubotzky, A., Reid, A.W.: Heegaard genus and property τ for hyperbolic 3-manifolds. J. Topol. 1, 152–158 (2008) · Zbl 1158.57018 · doi:10.1112/jtopol/jtm010
[25]Nikolov, N., Pyber, L.: Product decompositions of quasirandom groups and a Jordan type theorem. arXiv:math/0703343
[26]Pyber, L., Szabó, E.: Growth in finite simple groups of Lie type of bounded rank. arXiv:1005.1858
[27]Salehi Golsefidy, A., Varjú, P.P.: Expansion in perfect groups. In preparation
[28]Sarnak, P., Xue, X.X.: Bounds for multiplicities of automorphic representations. Duke Math. J. 64(1), 207–227 (1991) · Zbl 0741.22010 · doi:10.1215/S0012-7094-91-06410-0
[29]Tits, J.: Free subgroups in linear groups. J. Algebra 20, 250–270 (1972) · Zbl 0236.20032 · doi:10.1016/0021-8693(72)90058-0
[30]Varjú, P.P.: Expansion in SL d (O K /I), I square-free. J. Eur. Math. Soc. (to appear). arXiv:1001.3664